MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a spinning spiros® closed male luer, purple cap.The customer reported that the device disconnected/separated and then leaked during patient infusion of methotrexate.The exact location of the leakage was from where the spiros disconnected from the line and the chemo leaked out of the giving set.There was unprotected chemotherapy exposure to the patient, health care worker or other personnel; spills were always cleaned as per local policy using a spill kit.Interventions relating to patient included changing lines and making a plan for lost chemotherapy.When asked if the set was replaced and therapy resumed without any problem, the customer stated that it depended on the chemotherapy and situation; if possible, different lines were used however this was often not feasible due to loss of chemotherapy in the line itself so it had to be cleaned and reconnected which goes against recommended best practice for central line cares and infection prevention.There was patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
It is unknow if the device is available for evaluation; device history is pending.
 
Additional Manufacturer Narrative
No ch2000sc-pc product samples, videos or photographs were returned for investigation.A probable cause cannot be identified based on the information that has been provided.The device history record was reviewed and there were no non conformances found that would have contributed to the reported complaint.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20347521
Report Number9617594-2024-01367
Device Sequence Number12714041
Product Code FPA
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)270201(10)5824001
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number5824001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METHOTREXATE, MF UNK; METHOTREXATE, MFR UNK; UNSPECIFIED IV/GIVING SET MFR UNK
Patient SexUnknown